Mathematical Problems in Engineering

Mathematical Problems in Engineering / 2006 / Article

Open Access

Volume 2006 |Article ID 041652 | https://doi.org/10.1155/MPE/2006/41652

Saralees Nadarajah, Samuel Kotz, "Reliability for some bivariate exponential distributions", Mathematical Problems in Engineering, vol. 2006, Article ID 041652, 14 pages, 2006. https://doi.org/10.1155/MPE/2006/41652

Reliability for some bivariate exponential distributions

Received28 Jan 2005
Revised17 Mar 2005
Accepted20 Jun 2005
Published26 Feb 2006

Abstract

In the area of stress-strength models, there has been a large amount of work as regards estimation of the reliability R=Pr(X<Y). The algebraic form for R=Pr(X<Y) has been worked out for the vast majority of the well-known distributions when X and Y are independent random variables belonging to the same univariate family. In this paper, forms of R are considered when (X,Y) follow bivariate distributions with dependence between X and Y. In particular, explicit expressions for R are derived when the joint distribution isbivariate exponential. The calculations involve the use of special functions. An application of the results is also provided.

References

  1. B. C. Arnold and D. Strauss, “Bivariate distributions with exponential conditionals,” Journal of the American Statistical Association, vol. 83, no. 402, pp. 522–527, 1988. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  2. D. Bamber, “The area above the ordinal dominance graph and the area below the receiver operating characteristic graph,” Journal of Mathematical Psychology, vol. 12, no. 4, pp. 387–415, 1975. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  3. F. Downton, “Bivariate exponential distributions in reliability theory,” Journal of the Royal Statistical Society. Series B., vol. 32, pp. 408–417, 1970. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  4. J. E. Freund, “A bivariate extension of the exponential distribution,” Journal of the American Statistical Association, vol. 56, pp. 971–977, 1961. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  5. I. S. Gradshteyn and I. M. Ryzhik, Table of Integrals, Series, and Products, Academic Press, California, 6th edition, 2000. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  6. E. J. Gumbel, “Bivariate exponential distributions,” Journal of the American Statistical Association, vol. 55, pp. 698–707, 1960. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  7. P. Hougaard, “A class of multivariate failure time distributions,” Biometrika, vol. 73, no. 3, pp. 671–678, 1986. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  8. J. K. Hsiao, J. J. Bartko, and W. Z. Potter, “Diagnosing diagnoses,” Archives of General Psychiatry, vol. 46, no. 7, pp. 664–667, 1989. View at: Google Scholar
  9. A. W. Marshall and I. Olkin, “A generalized bivariate exponential distribution,” Journal of Applied Probability, vol. 4, pp. 291–302, 1967. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  10. A. W. Marshall and I. Olkin, “A multivariate exponential distribution,” Journal of the American Statistical Association, vol. 62, pp. 30–44, 1967. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  11. C. E. Metz, “Some practical issues of experimental design and data analysis in radiological ROC studies,” Investigative Radiology, vol. 24, no. 3, pp. 234–245, 1989. View at: Google Scholar
  12. S. Nadarajah, “Reliability for beta models,” Serdica. Mathematical Journal, vol. 28, no. 3, pp. 267–282, 2002. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  13. S. Nadarajah, “Reliability for extreme value distributions,” Mathematical and Computer Modelling, vol. 37, no. 9-10, pp. 915–922, 2003. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  14. S. Nadarajah, “Reliability for lifetime distributions,” Mathematical and Computer Modelling, vol. 37, no. 7-8, pp. 683–688, 2003. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  15. S. Nadarajah, “Reliability for Laplace distributions,” Mathematical Problems in Engineering, vol. 2004, no. 2, pp. 169–183, 2004. View at: Publisher Site | Google Scholar
  16. S. Nadarajah, “Reliability for Logistic distributions,” Engineering Simulation, vol. 26, pp. 81–98, 2004. View at: Google Scholar
  17. S. Nadarajah and S. Kotz, “Reliability for Pareto models,” Metron, vol. 61, no. 2, pp. 191–204, 2003. View at: Google Scholar | MathSciNet
  18. C. Nockermann, H. Heidt, and N. Thomsen, “Reliability in NTD: ROC study of radiographic weld inspections,” NDT & E Internatioal, vol. 24, no. 5, pp. 235–245, 1991. View at: Publisher Site | Google Scholar
  19. A. P. Prudnikov, Yu. A. Brychkov, and O. I. Marichev, Integrals and Series. Vol. 1, Gordon & Breach, New York, 1986. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  20. A. P. Prudnikov, Yu. A. Brychkov, and O. I. Marichev, Integrals and Series. Vol. 2, Gordon & Breach, New York, 1986. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  21. A. P. Prudnikov, Yu. A. Brychkov, and O. I. Marichev, Integrals and Series. Vol. 3, Gordon & Breach, New York, 1986. View at: Google Scholar
  22. B. Reiser, “Measuring the effectiveness of diagnostic markers in the presence of measurement error through the use of ROC curves,” Statistics in Medicine, vol. 19, no. 16, pp. 2115–2129, 2000. View at: Google Scholar
  23. J. A. Swets, Signal Detection Theory and ROC Analysis in Psychology and Diagnostics: Collected Papers, Lawrence Erlbaum Associates, New Jersey, 1996. View at: Google Scholar | Zentralblatt MATH
  24. J. A. Swets and R. M. Pickett, Evaluation of Diagnostic Systems: Methods from Signal Detection Theory, Academic Press, New York, 1982. View at: Google Scholar

Copyright © 2006 Saralees Nadarajah and Samuel Kotz. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views219
Downloads2716
Citations

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.